MedElevator Войти в исследования
← Поиск публикаций

DOI 10.2106/jbjs.21.00528

Медицинская библиотека · The Journal of bone and joint surgery. American volume · 2022

Patients Who Do Not Receive Aspirin Because of Allergy Have an Increased Risk of Venous Thromboembolism Following Total Joint Arthroplasty.

Goh Graham S, Kozaily Elie, Tan Timothy L, Parvizi Javad

СтатьяПеревод в очереди

Аннотация

BACKGROUND

Patient-reported allergies to aspirin or nonsteroidal anti-inflammatory drugs (NSAIDs) may preclude certain patients from receiving aspirin as venous thromboembolism (VTE) prophylaxis after total joint arthroplasty (TJA). The purpose of the study was to (1) determine whether the use of non-aspirin agents due to a self-reported aspirin or NSAID allergy was associated with a higher incidence of VTE and (2) determine the rate of true allergic reactions in patients who reported an allergy but still received aspirin.

METHODS

Prospectively collected data from 45,171 patients who underwent primary TJA between 2000 and 2019 were reviewed. Patients who reported an allergy to aspirin or NSAIDs were identified (n = 823). Using a validated VTE risk calculator, each patient was assigned a risk score based on 26 comorbidities. Bleeding complications, VTEs that occurred within 90 days postoperatively, and allergic reactions were collected as end points. Multivariable logistic regression was performed to determine the factors associated with VTE.

RESULTS

The overall incidence of aspirin or NSAID allergy was 1.8%. Only 80 of 267 patients (30%) reported an allergy to only aspirin and still received aspirin. Compared with patients who received aspirin without a history of allergy (n = 17,648), patients who received non-aspirin thromboprophylaxis due to allergy (n = 383) had a higher incidence of VTE (2.87% versus 0.24%, p < 0.001). On multivariable regression, these patients had an 8-fold increase in VTE risk (adjusted odds ratio, 7.94; 95% confidence interval, 2.86 to 22.07; p < 0.001). The incidence of true allergic reactions to aspirin among those with a reported allergy was 1.8% (number needed to harm = 55). No patients developed anaphylaxis or severe hypersensitivity reactions.

CONCLUSIONS

Patients with a self-reported allergy to aspirin or NSAIDs were at a significantly increased risk for VTE if they received non-aspirin thromboprophylaxis agents following TJA. Future research should evaluate the usefulness of preoperative allergy testing when selecting a VTE prophylactic agent in patients with self-reported allergies.

LEVEL OF EVIDENCE: Therapeutic Level III. See Instructions for Authors for a complete description of levels of evidence.

Для цитирования: Goh Graham S, Kozaily Elie, Tan Timothy L, Parvizi Javad. Patients Who Do Not Receive Aspirin Because of Allergy Have an Increased Risk of Venous Thromboembolism Following Total Joint Arthroplasty.. The Journal of bone and joint surgery. American volume. 2022. DOI: 10.2106/jbjs.21.00528.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.